New here..help with some issues

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
suzie
Registered User
Posts: 3
Joined: Thu Feb 10, 2011 8:47 am

Re: New here..help with some issues

Postby suzie » Wed Mar 11, 639237 4:55 am

HA! that's a question I get a lot :) They are all from the same father (the adopted one too) I was not "officially" diagnosed with hellp. Just high PB during the last month or so. #2 and #5 were delivered at 34 weeks... The rest all at 36 or so.. except for #6 who was delivered at 33 weeks. This was the first time I was sent home with meds or had a child in the NICU.

#5 and #6 were both C Sections.

Suzie

brandib
Registered User
Posts: 513
Joined: Sat Apr 17, 638917 4:28 pm

Re: New here..help with some issues

Postby brandib » Tue Mar 10, 639237 11:10 pm

Wow. Thats a lot of hellp!! How early did you deliver with hellp???? You are a brave soul :0) Is this the first time you've been put on meds???? I know different fathers can cause/not cause pe.......are they all with the same father???? ( if thats too personal, just ignore me ) :0)

suzie
Registered User
Posts: 3
Joined: Thu Feb 10, 2011 8:47 am

Re: New here..help with some issues

Postby suzie » Tue Mar 10, 639237 6:15 pm

My jaw gets tired too... I really dislike feeling this way. I'm a pretty active person.. and this is kicking my behind. I am girl scout leader, youth leader, blogger.. I can't seem to do anything now..

I adopted my first child when she was 8years old. (she's 25 now)
Child #2 I had HELPP he's 15
Child #3 No problems she's 12
Child #4 Had Helpp he's 8
Child #5 Had Helpp he's 5
Child #6 Had PE he's 14 days

Suzie

brandib
Registered User
Posts: 513
Joined: Sat Apr 17, 638917 4:28 pm

Re: New here..help with some issues

Postby brandib » Tue Mar 10, 639237 9:47 am

Congrats on your baby boy!!! I took 400mg of Labetelol three times a day ( 1200 total) and Norvasc and I felt very weak, just about exactly like Trish :0) My docs insist I have to stay on a beta blocker though, so they switched me to Propranolol and Hctz. I'm still not a fan of the "weak and tired" feeling that I think the beta blocker is causing, but it does keep my heart rate down and last pregnancy I don't know what they were thinking to stop me from taking 1200 mg a day cold turkey, cuz my body went HAYWIRE! My body has a love/hate relationship with beta blockers :0) Maybe you could be switched to something different though. HCTZ is my fav cuz it has nooooo side effects.....except peeing alot :0)

ps------towards the end of my pregnancy sometimes, I coudlnt' even chew because my jaw was just too tired ........maybe that was the beta blocker.....maybe not

Quick question.....I see that you have six children. Was this your first bout with PE??????

vit9109
Registered User
Posts: 39
Joined: Thu Jun 10, 638923 1:13 am

Re: New here..help with some issues

Postby vit9109 » Tue Mar 10, 639237 6:22 am

I had PP pre-e and was on very high doses of medications ( Labetalol 800mg daily and Hydralazine 145 mg daily). I was weaned off the meds over a period of 6 months.

What you are feeling is what I felt too. I was very fatigued on the labetalol. Even on the low doses, I was always exhausted. Walking, showering, dressing, etc were so exhausting for me. That is the side effect of taking a beta blocker ( labetalol).

Certainly discuss any concerns that you have with the meds and how your body is feeling with your doctor. Everyone's body is very different. Some are more sensitive to medications than others and I was one of them that was very very sensitive.

Just remember your body goes through alot when having high bp/pre-e. It takes time to readjust to everything it went through. But to answer your question, I very much felt exhausted and extreme fatigue on the labetalol. The doctors weaned me off very slowly to reduce that rebound hypertension you can get from weaning to fast. It is not a drug that you can just stop. Given that you are on the lower side of the dose, that is a good thing. Being on the higher doses makes it all feel that much worse. But to keep me safe at the time it was very much needed.

Hope this helps!!!

trish
Forum Moderator
Posts: 2949
Joined: Tue Nov 12, 637985 10:46 pm

Re: New here..help with some issues

Postby trish » Tue Mar 10, 639237 12:28 am

Welcome! Congrats on your newest little boy! I took labetalol through my entire pregnancy but PP just felt so tired & weak - more than normal "just had a baby" tired. Turns out that I was allergic to labetalol. Here's a link to my story & another of our members who had a similar story to you. Please update us when you can on how you are doing. (((HUGS)))

http://www.preeclampsia.org/forum/viewt ... rgy#p29675

http://preeclampsia.org/forum/viewtopic ... gy#p297832
Trish: mama to my 3 PE Princesses:
Elizabeth 11/6/03 induced at 37 weeks for PE
Katie 4/13/05 induced at 38 weeks for PE
Allison 12/27/07 induced at 36 weeks for PE then PP PE & BP issues for over a year

alexa5
Registered User
Posts: 712
Joined: Thu Dec 07, 638615 9:55 am

Re: New here..help with some issues

Postby alexa5 » Mon Mar 09, 639237 11:11 pm

That is a pretty low dose of labetalol, so if it is affecting you a lot it could be there are better options out there for you. Or if you haven't been on it long, your body is still adjusting to it. It wouldn't hurt to talk with your doctor, because even though you can have side effects, since you are on a low dose of it, I wouldn't expect it to affect you that much.

I can't remember the dose of labetalol I was on, but I also took HCTZ postpartum, and that med was the one that really brought my pressures down, and has very few side effects...it is a diuretic.

suzie
Registered User
Posts: 3
Joined: Thu Feb 10, 2011 8:47 am

New here..help with some issues

Postby suzie » Mon Mar 09, 639237 10:25 pm

I had a beautiful little boy on January 27th. He was born at 33 weeks, and is doing great in the NICU. I left the hospital taking Procardia twice a day and Labetalol 3 times a day. I am currently taking 100mg of Labetalol 2 a day. This medication makes me feel tired and if I even stir soup on the stove.. it makes my arms tired. (or the sensation that my arms are tired) Has anyone experienced this?

Suzie
mother to 6 children


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 15 guests